View Full Version : Can SSRIs be used for withrawal induced depression?


SpaceBaby
11-22-12, 02:07 PM
Just out of curiosity, suppose I feel a little down for a day or two after stopping Adderall, would an antidepressant help?

hollywood
11-22-12, 05:26 PM
No..........

SpaceBaby
11-23-12, 03:24 PM
LOL, you're right, I took some celexa I was prescribed last month and the result was that while I was in a happy mood, I was pretty manic.. I'm tossing it out o.O

Ok, time to actually follow the doc's orders and stop experimenting or else I'll drive myself insane...

hollywood
11-23-12, 05:39 PM
Put it this way I am sick of wellbutrin so I am quitting . I notice when I quit I am going to get tired faster for a week or so . So , in attempt to stop this I tried modanfil . Bad idea I feel messed up . I now realize when stopping a med you will feel messed up and that's just how it goes. Once you try to combat a dude effect with a drug you always feel worse

SpaceBaby
11-23-12, 06:38 PM
Just took an Adderall this afternoon, now I feel normal again.. phew, what a relief! lol

hollywood
11-25-12, 08:09 PM
Again just like before stopped wellbutrin and had fatigue second day after quitting . I expect to be normal Sfter 5 days no wellbutrin

ana futura
11-25-12, 08:13 PM
You can't fix a dopamine problem with serotonin. You CAN use ritalin to ease yourself of adderall though. At least I can, it works great if your doctor will let you do it.

425runner
11-25-12, 09:57 PM
Yes, Wellbutrin XL 150mg most likely would help. But why would you wanna stop Adderall? Just take some tyrosine (amino acid) if ur gonna take a drug holiday or what not.


Just out of curiosity, suppose I feel a little down for a day or two after stopping Adderall, would an antidepressant help?

Flory
11-26-12, 12:28 AM
no...no you can't...you'd effectively need two weeks to reach optimum efficacy on these drugs in the first instance...it's not a true depression its a drug withdrawal...

known_guy
11-26-12, 09:14 PM
If your stimulant withdrawal is the only thing contributing to your depression, it suggests the withdrawal will likely be short-lived. In my personal experience, my symptoms last just two, maybe three, days; after which things ease up. If your experience is any similar, it does not seem worth it to take an SSRI for such circumstances. The possible side effects and any resulting "mind-tampering" (or whatnot) just ain't worth it.